A modified reductive perturbation method as applied to nonlinear ion-acoustic waves
MetadataShow full item record
CitationDemiray, H. (1999). A modified reductive perturbation method as applied to nonlinear ion-acoustic waves. Journal of the Physical Society of Japan, 68(6), 1833-1837. doi:10.1143/JPSJ.68.1833
The basic equations describing the nonlinear ion-acoustic waves in a cold collisionless plasma, in the longwave limit, is re-examined through the use of a modified reductive perturbation method. Introducing the concept of a scale parameter and expanding the variables and the scale parameter into a power series of the smallness parameter epsilon, a set of evolution equations is obtained for various order terms in the perturbation expansion. To illustrate the present derivation, a localized travelling wave solution is studied for the derived field equations and the result is compared with those of obtained by Sugimoto and Kakutani(3)) who introduced some slow scales, Kodama and Taniuti(4)) who employed the renormalization method and Malfliet and Wieers,(6)) who employed the dressed solitary wave approach from the outset of their study.